Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 462, NWS Tulsa, OK

June 21, 2008Adair County, Delaware County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 21, 2008, 4:26 PM CDT for Adair County, Delaware County, Oklahoma. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2008, 4:26 PM CDT (21:26 UTC)
Expired
Jun 21, 2008, 5:30 PM CDT
In force
64 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Adair County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 4:49 PM CDTHAIL 0.752 W Colcord, OKPEA TO PENNY SIZE HAIL NEAR COLCORD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 212126
SVRTSA
OKC001-041-212230-
/O.NEW.KTSA.SV.W.0462.080621T2126Z-080621T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
426 PM CDT SAT JUN 21 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ADAIR COUNTY IN NORTHEAST OKLAHOMA
  SOUTHEASTERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 530 PM CDT

* AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR JAY...MOVING SOUTH AT
  24 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COLCORD...
  KANSAS...WEST SILOAM SPRINGS AND WATTS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3611 9455 3610 9480 3617 9480 3617 9483
      3617 9484 3645 9484 3646 9461
TIME...MOT...LOC 2126Z 356DEG 21KT 3636 9472

$$
4 follow-up statements
000 
WWUS54 KTSA 212147
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
448 PM CDT SAT JUN 21 2008

OKC001-041-212230-
/O.CON.KTSA.SV.W.0462.000000T0000Z-080621T2230Z/
DELAWARE OK-ADAIR OK-
448 PM CDT SAT JUN 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN ADAIR AND SOUTHEASTERN DELAWARE COUNTIES...

AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
COLCORD...MOVING SOUTH AT 19 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KANSAS...WEST
SILOAM SPRINGS AND WATTS.

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3630 9458 3611 9455 3610 9480 3617 9480
      3618 9484 3642 9484 3643 9483
TIME...MOT...LOC 2148Z 002DEG 17KT 3627 9480

$$
000 
WWUS54 KTSA 212200
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT SAT JUN 21 2008

OKC001-041-212230-
/O.CON.KTSA.SV.W.0462.000000T0000Z-080621T2230Z/
DELAWARE OK-ADAIR OK-
501 PM CDT SAT JUN 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN ADAIR AND SOUTHERN DELAWARE COUNTIES...

AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR KANSAS...MOVING
SOUTH AT 21 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

LAT...LON 3628 9467 3611 9459 3610 9480 3617 9480
      3618 9484 3629 9484
TIME...MOT...LOC 2201Z 003DEG 19KT 3619 9481

$$
000 
WWUS54 KTSA 212216
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT SAT JUN 21 2008

OKC001-041-212230-
/O.CON.KTSA.SV.W.0462.000000T0000Z-080621T2230Z/
DELAWARE OK-ADAIR OK-
516 PM CDT SAT JUN 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN ADAIR AND SOUTHERN DELAWARE COUNTIES...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR KANSAS...MOVING
SOUTH AT 22 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3621 9474 3611 9470 3610 9480 3616 9480
      3617 9480 3618 9481 3618 9484 3623 9484
TIME...MOT...LOC 2216Z 003DEG 19KT 3611 9482

$$
000 
WWUS54 KTSA 212223
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
523 PM CDT SAT JUN 21 2008

OKC001-041-212233-
/O.EXP.KTSA.SV.W.0462.000000T0000Z-080621T2230Z/
DELAWARE OK-ADAIR OK-
523 PM CDT SAT JUN 21 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ADAIR AND
SOUTHERN DELAWARE COUNTIES EXPIRES AT 530 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.

LAT...LON 3621 9474 3611 9470 3610 9480 3616 9480
      3617 9480 3618 9481 3618 9484 3623 9484
TIME...MOT...LOC 2223Z 003DEG 19KT 3607 9482

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:32 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 21, 2:32 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT SAT JUN 21 2008

.DISCUSSION...
VERY LITTLE CHANGE FROM YESTERDAY. WILL MAKE A LAST
MINUTE DECISION ON FINAL POPS FOR THIS EVENING. LIKE
LAST NIGHT...THINK THE FEW SHOWERS AND THUNDERSTORMS
THAT DO MANAGE TO GET STARTED ALONG A WEAK BOUNDARY
THAT IS DRIFTING SOUTHWARD WILL DIMINISH FAIRLY
RAPIDLY AFTER SUNSET.

STILL LOOKS LIKE A SLIGHT CHANCE OVER MAINLY NORTHERN
ZONES FOR THE UPCOMING WEEK. CONFIDENCE REMAINS LOW ON
TIMING OF ANY THUNDERSTORM ACTIVITY. TEMPERATURES WILL
REMAIN AROUND OR SLIGHTLY ABOVE THE NORMAL EARLY SUMMER
RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  92  68  93 /  20  10  20  20
FSM   64  91  66  93 /  10  10  20  20
MLC   62  92  66  92 /  10   0  10  10
BVO   60  91  64  92 /  20  20  20  20
FYV   58  87  60  87 /  20  20  30  30
BYV   59  85  63  86 /  20  20  30  30
MKO   63  89  65  91 /  10   0  20  20
MIO   62  90  65  90 /  20  20  20  20
F10   62  90  66  92 /  10  10  10  10
HHW   63  92  65  93 /  10   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....15
Hazardous weather outlook, Jun 21, 1:53 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
153 PM CDT SAT JUN 21 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
153 PM CDT SAT JUN 21 2008T

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 3 PM.

DISCUSSION...
A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND EVENING ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS AS A WEAK SURFACE BOUNDARY LINGERS NEAR THE KANSAS/OKLAHOMA
BORDER. THIS ACTIVITY WILL BE FURTHER ENHANCED BY A WEAK UPPER
LEVEL DISTURBANCE MOVING ACROSS THE REGION. THESE STORMS
WILL HAVE THE POTENTIAL TO BECOME BRIEFLY SEVERE WITH
STRONG GUSTY WINDS THE PRIMARY CONCERN. THIS ACTIVITY WILL
DIMINISH SHORTLY AFTER SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE INCREASE
SUNDAY INTO SUNDAY NIGHT AS THUNDERSTORMS ARE EXPECTED TO
DEVELOP IN THE VICINITY OF A SURFACE BOUNDARY ACROSS
KANSAS AND MOVE SOUTH INTO THE AREA. THE CHANCES OF
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGHOUT THE
UPCOMING WEEK AS THE UPPER AIR PATTERN REMAINS ACTIVE
OVER THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 21, 3:30 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SAT JUN 21 2008

ARZ001-OKZ058-063-212115-
BENTON AR-DELAWARE OK-OTTAWA OK-
330 PM CDT SAT JUN 21 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN BENTON

IN NORTHEAST OKLAHOMA
     NORTHEASTERN DELAWARE AND SOUTHEASTERN OTTAWA

AT 330 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17
MILES NORTHWEST OF SULPHUR SPRINGS...MOVING SOUTHEAST AT 17 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SULPHUR
SPRINGS AND MAYSVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3650 9461 3650 9438 3648 9436 3637 9468
      3669 9476 3674 9462
TIME...MOT...LOC 2030Z 336DEG 15KT 3664 9460

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:05 PM CDTRiver Flood WarningTSAMuskogee9 days
Jun 21, 3:41 PM CDTSevere Thunderstorm WarningTSADelaware49 min
Jun 21, 4:44 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes61 min
Jun 21, 5:41 PM CDTSevere Thunderstorm WarningTSACherokee19 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.